Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes loss of appetite and fatigue after taking Gabapentin?

Answered by
Dr.
Dr. Olsi Taka

Neurologist

Practicing since :2004

Answered : 3631 Questions

default
Posted on Thu, 19 Apr 2018 in Brain and Spine
Question: sir i m taking 2mg clonazepam +400mg Quetipin plain+8mgRemitext. it's ok for me . My doctor's son add 600mg gabapinsr.Due to this Gabapin my hunger reduced and increasefatigue and pain in my body. My I stop gabapin? how and why?
doctor
Answered by Dr. Olsi Taka 58 minutes later
Brief Answer:
If previous regimen worked and not necessary it may be stopped gradually.

Detailed Answer:
I read your question carefully and I understand your.

In order to give a more confident opinion it would be useful if you provided some more information on why gabapentin was added in the first place. Since you say you were doing fine with the previous combination of drugs my logical answer would be that it can be stopped, but why did the doctor think adding gabapentin was necessary? That is important to understand in order to understand and weigh the risks and benefits of stopping gabapentin. I don't suppose a drug was added for no reason especially in someone already under several drugs acting on central nervous system.

If gabapentin is to be stopped it is to be done gradually because like many drugs acting on nervous system it has some potential for withdrawal symptoms, though less then others. Since you are on 600 mg I would reduce it by 200 mg every 2 weeks. So go to 400 mg for two weeks, then 200 mg for two more weeks and then stop it.

I remain at your disposal for other questions.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Olsi Taka 20 minutes later
Sir 400mg quetiapin plàin 2mg clonazepam and 8mg remitex or 400mg quetiapin plain+diazepam 30 mg is also ok for me. Gabapin started since last 2 weeks. No necessity of gabapin. please guide me.
doctor
Answered by Dr. Olsi Taka 1 hour later
Brief Answer:
Read below.

Detailed Answer:
If you were completely fine before then yes, it may be withdrawn. Since you’ve been on it only for 2 weeks it can be done even more quickly than I previously suggested, 400 mg for a week, then 200 mg for another week and then stop altogether.

However, I still would discuss the issue with the doctor, why did he think it necessary, there may be factors you may not be aware of, things he or people close to you have noticed which led him to introducing Gabapentin. In case there is a strong motive a middle way may be attempted, perhaps a lower dose may achieve efficacy without the side effects. Or Diazepam may be tried to be reduced, it can also lead to fatigue so it may be the combination of the two causing the fatigue rather than Gabapentin alone.

Let me know if I can further assist you.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Olsi Taka 21 minutes later
Sir I m taking only 400mg quetiapin plain+2mg clonazepam +8mg Remitex.it was ok for me. Due to deficiency in B12 I was given 10 injection of B12. At that time I was prescribed for Gabapin 600 mg SR with 1500mcg mytho I.e B12i want to stop gabapin 600 mg anyhow?
doctor
Answered by Dr. Olsi Taka 13 minutes later
Brief Answer:
You can stop it as I suggested above.

Detailed Answer:
Thank you for the additional information.

So if I understand your correctly, the motive Gabapentin was added was the vitamin B12 deficiency diagnosis (it may cause nerve damage).
If that is the case then I agree with you, there is no motive for taking it, in particular with the side effects you describe. So you can interrupt it, you should be fine.

I hope to have been of help.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Olsi Taka 18 hours later
sir last night i stopped gabapin sr 300mg.withdrawal symptoms are that i have to take 1.5 mg clonazepammore than i earlier used to take 2.5mg. my other dose is
400mg qutiapin plain +8 mg Remitex is as usual. sir i am planning to take 30mg diazepam +400mg qutiapin . would be is okay? please guide me or suggest other dosage as i m rather suffering from insomnia than BIPOLAR DISORDER?THE result of stopping gabapin sr is that there is no swelling on my face and no fatigue
doctor
Answered by Dr. Olsi Taka 11 hours later
Brief Answer:
Read below.

Detailed Answer:
Thank you for the update.

I am not sure why would you want to change to Diazepam. When we started our exchange you stated that the combination of Clonazepam and Quetiapine was working well for you, so why do you want to switch to Diazepam which is same class as Clonazepam?
Even if that is to be done in the future that should be done after you have finished weaning off of Gabapentin, shouldn't make too many changes at the same time, otherwise one can't judge what is working and what is not.

For the moment if you found reducing Gabapentin increased insomnia then it should be done more gradually, by smaller steps. I had suggested dropping to 400 mg first not 300 mg as you seem to have done, 300 mg might have been too much too soon.

I hope to have been of help.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Withdrawal symptoms?

doctor1 MD

My mother has been taking geodon and Effexor for several years for fibromyalgia and pain. Dr. Changed prescription to ability and pristiq with no weaning off error/geodon just stopping them cold turkey and starting new drugs the following morning? Is this normal practice or should we be looking out for withdrawal symptoms or interactions of any kind?

doctor1 MD

Hello. I have been smoking about a pack a day for 5 years. I m 22 male. My bowel movements have been lightly colored, slightly flaky and become cloudy when flushed. I have researched chronic pancreatitis and share similar symptoms. Usually my stool is harder and darker in color when I do not smoke previously for up to an hour or so. I have tried to quit smoking and will continue to do so in time but unfortunately, I do not have very much time to sit through withdrawal symptoms with my busy lifestyle. Sometimes I show signs of undigested food, possibly mucus in stool but I m not sure. Is there anything I can do? I do not have health insurance unfortunately. Are their alternatives to help regulate my digestive system?

doctor1 MD

Can bupropion HCL xl be the cause of my having plantar fascitis or neuropathy? I have taken bupropion HCl xl 300 mg for app. 5 to 6 years. I am 58 yrs old. I have had plantar fascitis for 4 or more years and have had surgery on my right foot. I started taking bupropion because I had to force myself to go to work and I ask the Dr. to for an antidepressant the would not make me gain weight. I am now retired and my feet have gotten worse not better. What major withdrawal symptoms can I expect if i decide to quit taking buproprion? Once you have neuopathy can you reverse it if it is cause by a drug?

doctor1 MD

My Implanon expired in June of this year and now I'm experiencing pregnancy symptoms such as fatigue nausea sore breast acne headaches weight gain and made swings I am aware that birth-control withdrawal can mimic the symptoms I would only be for five weeks if I am in fact pregnant my periods resumed in August should I get a blood test or is this just withdrawal symptoms?

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the usual withdrawal symptoms ....dizzy, brain zaps, low mood and low motivation. The most troubling is...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months. I quit entirely one week ago and my withdrawal side effects include some anxiety , tiredness(lack...